Diltiazem and swollen feet

Please does anyone have any suggestions to ease the discomfort from swollen feet caused by Diltiazem. The current heat wave doesn't help and my GP has increased my diuretic to the maximum recommended but I am still really suffering. I can see the fluid "wobbling" around on top of the foot - even my toes are "fat".

I do put my feet up whenever I sit down - but this makes no difference. I am also wearing light weight support tights - not good in this weather.

Seeking help with a capital "H" please.

6 Replies

oldestnewest
  • I'm interested in any answers to this as I'm also having problems with my feet. What dose are you on?

  • 120 mg. prolonged release capsules. I never need large doses of any tablets. Even my Warfarin is only 2 mg a day.

  • I was prescribed 200 mg Tildiam which is Diltiazem hypochlorite - a calcium channel blocker. I was given a leaflet which warned that they could cause headaches, swollen ankles and constipation. Well, I didn't get headaches!

    I had to stop taking them in mid-June. I'm still suffering the after effects. I'm on Flecainide which is preferable to 4 types of beta blockers which I've tried.

    I think that you need to discuss the problem with your GP. Sometimes the medication is worse than the affliction.

  • I'm on 240mg prolonged release per day so I guess I'm doing OK. I stopped getting the headaches and my GP suggested prunes which won't be happening because they are too sweet so I'll have to work on that one. Do you get hot flushes?

  • No hot flushes. They did nothing to reduce AF either.

  • People on the higher doses of Diltiazem like 240 or over seem to get the swollen ankles when they reduce the dosage it seems to go away

You may also like...